Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 273, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 2022, 5:23 AM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2022, 5:23 AM MST (12:23 UTC)
- Expired
- Sep 12, 2022, 8:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 174 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 5:30 AM MST | FLASH FLOOD | 12 Ese Wikieup, AZ | MOHAVE COUNTY OFFICIALS CLOSED BURRO CREEK CROSSING ROAD FROM HIGHWAY 93 TO MILE MARKER 14 DUE TO FLASH FLOODING. TIME OF FLOODING ESTIMATED BY RADAR. |
| Sep 12, 6:00 AM MST | FLASH FLOOD | 18 Se Wikieup, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 16 SSE WIKIEUP. 17 MILE ROAD IS CLOSED FROM HIGHWAY 93 TO SIGNAL ROAD DUE TO FLOODING. TIME ESTIMATED USING RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WGUS55 KVEF 121223
FFWVEF
AZC015-121530-
/O.NEW.KVEF.FF.W.0273.220912T1223Z-220912T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
523 AM PDT Mon Sep 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South Central Mohave County in northwestern Arizona...
* Until 830 AM MST.
* At 523 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly across southeastern Mohave County from
State Route 66 south to the Mohave County border.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Wikieup, Diamond M Ranch, Valentine, and Burro Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3430 11346 3450 11346 3464 11361 3537 11372
3550 11350 3554 11333 3432 11333 3432 11334
3430 11335 3429 11337
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV3 follow-up statements
163
WGUS75 KVEF 121341
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
641 AM PDT Mon Sep 12 2022
AZC015-121530-
/O.CON.KVEF.FF.W.0273.000000T0000Z-220912T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
641 AM MST Mon Sep 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM MST THIS
MORNING FOR SOUTH CENTRAL MOHAVE COUNTY...
At 641 AM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly across southeastern Mohave County from State Route
66 south to the Mohave County border.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Wikieup, Diamond M Ranch, Valentine, and Burro Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3430 11346 3450 11346 3464 11361 3537 11372
3550 11350 3554 11333 3432 11333 3432 11334
3430 11335 3429 11337
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV983
WGUS75 KVEF 121430
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
730 AM PDT Mon Sep 12 2022
AZC015-121530-
/O.CON.KVEF.FF.W.0273.000000T0000Z-220912T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
730 AM MST Mon Sep 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM MST THIS
MORNING FOR SOUTH CENTRAL MOHAVE COUNTY...
At 730 AM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly across southeastern Mohave County from State Route
66 south to the Mohave County border. Burro Creek Crossing Road is
closed from Highway 93 to mile post 14 due to flash flooding.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Wikieup, Diamond M Ranch, Valentine, and Burro Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3430 11346 3450 11346 3464 11361 3537 11372
3550 11350 3554 11333 3432 11333 3432 11334
3430 11335 3429 11337
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV102
WGUS75 KVEF 121524
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
824 AM PDT Mon Sep 12 2022
AZC015-121534-
/O.EXP.KVEF.FF.W.0273.000000T0000Z-220912T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
824 AM MST Mon Sep 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 830 AM MST THIS MORNING FOR
SOUTH CENTRAL MOHAVE COUNTY...
Heavy rain ended over the area between Valentine and Burro Creek
Campground prior to 730 AM MST. Flood waters have receded and
flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3430 11346 3450 11346 3464 11361 3537 11372
3550 11350 3554 11333 3432 11333 3432 11334
3430 11335 3429 11337
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:23 AM MST, 3 hours earlier.
Area forecast discussion, Sep 12, 2:23 AM MST, 3 hours before
Area Forecast Discussion National Weather Service Las Vegas NV 223 AM PDT Mon Sep 12 2022 .SYNOPSIS...Scattered to numerous showers and thunderstorms accompanied by heavy rain will continue to occur primarily over northwest Arizona this morning. Additional rounds of heavy rain are possible over parts of southern Nevada and northwest Arizona Tuesday. Southwest flow should finally bring a drying trend late in the week into the weekend. && .SHORT TERM...through Tuesday night. Water vapor imagery shows mid-level trough moving into southern California this morning. Prime diffluent region ahead of the trough positioned over the lower Colorado River Valley sparking numerous thunderstorms over western Arizona currently. We area seeing isolated storms as well over southern Nevada and eastern San Bernardino County. Hi-res model simulations hitting southern Mohave County the hardest this morning as storms train over the same area producing heavy rain and increased flash flood threat. A few automated gauges have already reported about a half an inch or rain. Due to the high rainfall rate potential and training storms have issued a flash flood watch for southern Mohave County through 8 am MST this morning. Active period will continue into Tuesday as trough gets absorbed by trough moving into the PacNW and lifts northeast over the area. Plenty of available moisture remains in place with ECMWF EFI and QPF M-Climate output supporting potential of heavy rain over parts of southern Nevada and northern Mohave County. Did expand the existing flood watch south into Clark and northern Mohave County. .LONG TERM...Wednesday through the Weekend. The shortwave is expected to continue to lift northeast and weaken on Wednesday, moving into southwest Utah by Wednesday night. Behind the wave, a reinforcing upper level jet is expected to move into the souther Great Basin region. With residual moisture still in place Wednesday and Thursday, there is a continued chance for showers and storms Wednesday through Thursday as pieces of energy and additional upper level support from the jet streak move over the area. Moisture will be on the downward trend though, so expecting lower precipitation chances and impacts on Wednesday through Thursday compared to Tuesday. However, impacts due to heavy rain are still possible through the southern Great Basin as ensemble QPF M-Climates still signal potential above normal precipitation, especially on Wednesday. Wednesday afternoon will also be the better chance compared to Thursday afternoon for convection as models show elevated CAPE and negative LIs in that area Wednesday but not so much on Thursday. By Friday, dry air will be in place over the region. Ensembles show zero probabilities for PWATS over 1in by Friday afternoon. The current forecast has no chances for precipitation across the region Friday through the weekend. Afternoon breezes are possible this weekend, however impactful winds are not expected at this time. Temperatures the second half of the week will actually warm slightly each day, however they will not get much above normal as on Wednesday we will be starting below normal. && .AVIATION...For Harry Reid...Around 11Z, winds are expected to shift to the southeast with 15-20 knot gusts likely. Additionally, showers and thunderstorms will begin to move into the vicinity of the airport around that time. These showers and possible thunderstorms will likely move into the terminal area between 11Z and 15Z. As showers move over the terminal area and the Las Vegas Valley they will likely be accompanied by variable gusty winds. There looks to be a break in the chance of showers/thunderstorms between 15Z-20Z. Storms expected to fire after 20Z over the higher terrain and potentially move into the valley late afternoon or early evening. Don't be surprised if more storms fire overnight in or around the valley. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND are expected to follow similar trends to KLAS, showers and thunderstorms will begin to move into the Las Vegas Valley around 11Z with winds picking up and swinging to the southeast at that time. The most likely time for precipitation to impact the terminal areas is between 11Z and 12Z. Elsewhere, isolated to scattered showers and thunderstorms possible today through Tuesday. Surface visibility at terminals could be reduced to 1-3SM in heavy rain. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 12:45 AM MST | Flood Watch | VEF | 7 hr | |
| Sep 12, 4:00 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 12, 5:00 AM MST | Flash Flood Warning | VEF | Mohave | 90 min |
| Sep 12, 1:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 12, 3:13 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Sep 12, 3:39 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.